Wednesday, September 7, 2011

Foggy with a Chance of Fog

I do not understand drug addiction. Demerol, Versed et. al? Made me sleepy and that was about it. If the definition of high is sleeping all day and trying to push thoughts through cotton, then I'm unimpressed.

If you want to be tired and foggy on the cheap, about $20 of prednisone would mess you up for months. Just FYI for those addicts on a budget. Although the moon face and buffalo hump that comes with steroid use are probably why it has never caught on.

Today we are having what I call a 'pajama day' which is code for 'cartoons, as much as the toddler can stand to watch'. Just slowly easing into things whilst detoxing from all the drugs.

Sleep was, ironically, hard to come by last night. They said my throat would be sore, like a cold. In reality, it feels like my throat has been in a fight. The soreness is one of physical battering. I swear I can still feel the scope in my throat and the memory of choking comes with that sensation, which made sleep even harder to come by.

The toddler bag I packed kept her busy. The hubby could have left, as it turns out, and come back later, but they poked around the hospital instead. They had breakfast in the cafeteria and played with everything in the bag. Now that we're home, she's been hoisting it on her shoulders and lugging it around, clearly enamored.

I'm glad I wrote down the contents, so I know what to pack next time.

My weight continues to annoy me. At the moment, I'm gaining weight even though I haven't eaten since Monday (don't worry, I've got chicken roasting in the oven right now). I've decided it must be some residual adrenal crap. Not eating, for me, is adrenal. I don't have any other symptoms and I don't think an updose is necessary, but the complete lack of appetite is not normal.

I'm going to tweak my diet a bit, tweak the supplements, continue to exercise, force feed myself as much as I can and not worry about it. Hopefully if I keep doing the right things, it will even out.

Now to just shake the vestiges of drugs, sleeping too much, not being able to sleep at all and get on with things.

ETA: The hubby felt bad for me and kept trying to take care of me as if I was sick. He was angry on my behalf about everything yesterday. In case anyone feels the same way...I'm not angry and I'm not sick. I'm not looking for sympathy either. I don't need it. I'm fine, but it was a definitely an experience, which is why I'm talking about it at all. I've essentially been banned from Twilight anesthesia and told I shouldn't have it again. That doesn't happen everyday.

No comments:

Post a Comment

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/